MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS TOOL MR8 DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS TOOL MR8 DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-10MH22
Medical Device Problem Codes Fracture (1260); Overheating of Device (1437)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during an anterior cervical fusion, when the health care professional was using the drill, the tip of the tool became too hot and it broke off inside the patient's cervical spine.The health care professional proceeded to remove the broken tip and verified with x-ray that no remaining fragments were left inside the patient.On follow up, it was reported that there was a procedure delay of 5 minutes which involved finding the item, performing the x-ray and getting another tool opened.It was also reported that patient is doing as expected after procedure.
 
Additional Manufacturer Narrative
H3: no conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3:product analysis: evaluation determined that the tool was broken.Evidence of severe heating was apparent on both pieces with colors darker than that of typical steel annealing.The fracture occurred approximately 3.5mm proximal of the head.The fracture appears planar and perpendicular to the center axis on the head side.The shank's fracture resembles a spherical shape.The cutting edges appear to be starting to dull, but no heat effects were visible on the head.The most likely cause of failure is due to consistent with spark erosion caused by excessive voltage across the tool.The exact source of the voltage could not be determined.The location of the failure indicates that the attachment was not involved in the failure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TOOL MR8 DISSECTING
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
glen belmer
7000 central avenue ne
ft. worth, TX 76137-3291
6122713209
MDR Report Key16911859
Report Number1625507-2023-00119
Device Sequence Number6017598
Product Code HBE
UDI-Device Identifier00763000487522
UDI-Public00763000487522
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-10MH22
Device Catalogue NumberMR8-10MH22
Device Lot Number0225535163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date02/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight90 KG